Alert archive / Montana / Blizzard Warnings in 2006

Blizzard Warning 1, NWS Great Falls, MT

November 13, 2006

NWS Great Falls, MT issued this blizzard warning at Nov 13, 2006, 9:14 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2006, 9:14 AM MST (16:14 UTC)
Expired
Nov 13, 2006, 7:49 PM MST
In force
11 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 131614
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
914 AM MST MON NOV 13 2006


MTZ009-048-140015-
/O.CAN.KTFX.WS.W.0016.000000T0000Z-061114T0600Z/
/O.NEW.KTFX.BZ.W.0001.061113T1614Z-061114T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
914 AM MST MON NOV 13 2006

...WINTER STORM WARNING IS CANCELLED...
...BLIZZARD WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

SNOW...HEAVY AT TIMES...WILL CONTINUE ALONG THE ROCKY MOUNTAIN
FRONT THROUGH TODAY. WEST WINDS WILL 35 TO 50 MPH WITH GUSTS TO
75 MPH ARE EXPECTED WITH LOCAL AFTERNOON GUSTS TO 90 MPH.
WIDESPREAD BLOWING AND DRIFTING OF SNOW IS EXPECTED WITH
VISIBILITIES RESTRICTED AT TIMES TO BELOW ONE QUARTER MILE. STORM
TOTAL SNOWFALL AMOUNTS OF 12 TO 18 INCHES ARE EXPECTED BY TONIGHT
ALONG THE ROCKY MOUNTAIN FRONT WITH LOCALLY HIGHER AMOUNTS OVER 2
FEET POSSIBLE ACROSS HIGHER ELEVATIONS.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$
2 follow-up statements
000 
WWUS45 KTFX 132353
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
453 PM MST MON NOV 13 2006

MTZ009-048-140600-
/O.CON.KTFX.BZ.W.0001.000000T0000Z-061114T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
453 PM MST MON NOV 13 2006

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

SNOW...HEAVY AT TIMES...WILL CONTINUE ALONG THE ROCKY MOUNTAIN
FRONT THROUGH THE EVENING. WEST WINDS OF 35 TO 50 MPH WITH GUSTS
TO 75 MPH ARE EXPECTED THROUGH THE EARLY EVENING HOURS.
WIDESPREAD BLOWING AND DRIFTING OF SNOW IS EXPECTED WITH
VISIBILITIES RESTRICTED AT TIMES TO BELOW ONE QUARTER MILE. STORM
TOTAL SNOWFALL AMOUNTS OF 12 TO 18 INCHES ARE EXPECTED BY TONIGHT
ALONG THE ROCKY MOUNTAIN FRONT WITH LOCALLY HIGHER AMOUNTS OVER 2
FEET POSSIBLE ACROSS HIGHER ELEVATIONS.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$
000 
WWUS45 KTFX 140249
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
749 PM MST MON NOV 13 2006

MTZ009-048-140400-
/O.CAN.KTFX.BZ.W.0001.000000T0000Z-061114T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
749 PM MST MON NOV 13 2006

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
BLIZZARD WARNING. 

SNOW WILL CONTINUE OVER THE MOUNTAINS THROUGH THE EVENING...BUT
WINDS HAVE DIMINISHED ENOUGH THAT BLIZZARD CONDITIONS ARE NO
LONGER EXPECTED. STORM TOTAL SNOWFALL AMOUNTS OF 12 TO 18 INCHES
CAN STILL BE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT WITH LOCAL
ACCUMULATIONS UP TO 2 FEET AT HIGHER ELEVATIONS. LOCAL BLOWING AND
DRIFTING SNOW IS STILL POSSIBLE...ESPECIALLY THROUGH MOUNTAIN
PASSES. THE SNOW WILL BEGIN TO TAPER OFF AFTER MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Nov 13, 4:25 AM MST, 4 hours 49 minutes earlier.

Area forecast discussion, Nov 13, 4:25 AM MST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
425 AM MST MON NOV 13 2006

UPDATE TO AVIATION SECTION

.DISCUSSION...

TODAY AND TONIGHT...A STRONG UPPER LEVEL DISTURBANCE AND SURFACE LOW
PRESSURE SYSTEM WILL IMPACT THE REGION TODAY...BRINGING VERY WINDY
CONDITIONS TO MUCH OF THE FORECAST AREA WITH SIGNIFICANT
PRECIPITATION OVER THE WESTERN MOUNTAINS. A STRONG SURFACE
LOW...CURRENTLY MOVING THROUGH WA...WILL EMERGE EAST OF THE ROCKIES
OVER SOUTHERN AB THIS AFTERNOON AND TRACK EAST INTO SK THIS EVENING.
MODELS ARE NOW IN DECENT AGREEMENT WITH THE WIND FIELD TO THE SOUTH
OF THE SURFACE LOW...SPREADING 60KT+ 10000 FT WINDS ACROSS MOST OF
NORTH-CENTRAL MT TODAY. WESTERLY DOWNSLOPE AND MIXING THIS AFTERNOON
AS COOLER AIR ALOFT MOVES IN SHOULD HELP THESE WINDS REACH THE
SURFACE ACROSS MOST OF NORTH-CENTRAL MT. THUS WILL EXPAND THE HIGH
WIND WIND WARNING INTO NE ZONES AS WELL. SNOW WILL CONTINUE ACROSS
THE ROCKY MTN FRONT...HEAVY AT TIMES THROUGH THIS MORNING...THEN
BECOME MORE SHOWERY THIS AFTERNOON AND EVENING. WITH HIGH WINDS IN
ADDITION TO THE SNOW THE WINTER STORM WARNING APPEARS TO BE ON
TRACK. THE SURFACE LOW PULLS EAST TONIGHT WITH AN UPPER LEVEL TROUGH
CLOSING OFF OVER SK. THIS WILL ALLOW WINDS TO DIMINISH LATE THIS
EVENING...HOWEVER MOIST CYCLONIC FLOW IN THE UPPER LEVELS WILL BRING
A CONTINUED CHANCE OF SNOW OVER THE HIGHER TERRAIN. DOWNSLOPE WINDS
WILL CONTINUE TO LIMIT PRECIP CHANCES OVER THE PLAINS THROUGH
TONIGHT.

TUESDAY AND WEDNESDAY...AN UPPER LEVEL RIDGE BUILDS IN FROM THE
WEST TUESDAY THROUGH TUESDAY NIGHT FOR DRIER CONDITIONS. BREEZY
WINDS WILL CONTINUE ON THE PLAINS AS SURFACE HIGH PRESSURE BUILDS
WEST OF THE CONTINENTAL DIVIDE. BY LATER WEDNESDAY...THE NEXT
PACIFIC SYSTEM WILL COME ONSHORE. THIS WILL ONCE AGAIN BRING AN
INCREASE IN WINDS WITH PRECIPITATION INCREASING OVER NORTHERN
PORTIONS OF THE CONTINENTAL DIVIDE BY LATE WEDNESDAY. HOENISCH

WEDNESDAY NIGHT AND THURSDAY...ANOTHER SHORT WAVE MOVES THROUGH
THE FLOW WITH THE SURFACE LOW JUST TO THE NORTH OF MONTANA. MODELS
NOT IN GOOD AGREEMENT WITH AMOUNT OF PRECIPITATION COMING OVER THE
NORTHWESTERN MOUNTAINS. SNOW LEVELS START OUT HIGH AND
PRECIPITATION COULD BE IN THE FORM OF ALL RAIN WEDNESDAY NIGHT
TURNING TO SNOW BY THURSDAY MORNING. THIS SCENARIO WOULD CAUSE
SOME HYDROLOGIC CONCERNS AND WILL NEED TO BE WATCHED CAREFULLY.
THURSDAY LOOKS TO BE ANOTHER VERY WINDY DAY.

THURSDAY NIGHT THROUGH SATURDAY NIGHT...WESTERLY FLOW OVER THE AREA
FOR MAINLY MOUNTAIN SHOWERS. FLATTENED UPPER LEVEL RIDGE WITH MINOR
SHORT WAVES MOVING THROUGH THE FLOW. TEMPERATURES WILL BE NEAR TO
SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. CAMP

SUNDAY THROUGH MONDAY...MODELS IN PRETTY GOOD AGREEMENT DURING THIS
PERIOD.  AN UPPER LEVEL RIDGE MOVES OVER THE MIDWEST...WHILE A
TROUGH REMAINS OFF THE WEST COAST DURING THIS PERIOD.  THIS RESULTS
IN A FAIRLY MOIST BUT STRONG SOUTHWESTERLY FLOW ALOFT OVER THE
FORECAST AREA THAT IS EXPECTED TO PRODUCE PARTLY TO MOSTLY CLOUDY
SKIES WITH ISOLATED TO SCATTERED RAIN OR SNOW SHOWERS...MAINLY OVER
AND NEAR THE MOUNTAINS.  DOWNSLOPE WINDS SHOULD HELP KEEP THE PLAINS
AND LARGER VALLEYS MOSTLY DRY.  TEMPERATURES WILL CONTINUE TO BE
SEVERAL DEGREES ABOVE SEASONAL AVERAGES.  EK

&&

.AVIATION...
UPDATED 1125Z.
STRONG WESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE NEXT 24 HOURS.
EXPECT SURFACE WIND GUSTS BETWEEN 35 AND 45KTS WITH LOCAL GUSTS UP
TO 55KTS. GUSTY SOUTHWEST WINDS WILL KEEP THE PLAINS MOSTLY DRY EVEN
AS A DISTURBANCE MOVES THROUGH THE FLOW. PRECIPITATION...MOSTLY
SNOW...CAN BE EXPECTED OVER THE MOUNTAINS OF WESTERN AND SOUTHWEST
MONTANA. EXPECT VFR CONDITIONS OVER THE PLAINS WITH MVFR CEILINGS IN
PRECIPITATION. CAMP

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  47  26  40  24 /   0  10   0   0
CTB  43  24  38  20 /   0   0  10   0
HLN  49  27  42  20 /  20  20  10   0
BZN  47  24  38  12 /  30  30  20   0
WEY  33  18  30  -1 /  90  80  60   0
DLN  44  23  35  16 /  20  20  10   0
HVR  51  25  41  18 /  20  10  20   0
LWT  48  26  37  20 /  10  10  20   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR MTZ009>014-044>051-054.

WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR MTZ009-048.

&&

SHORT TERM...HOENISCH
LONG TERM...CAMP/EK
AVIATION...CAMP

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 13, 5:01 AM MST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
501 AM MST MON NOV 13 2006

MTZ009-048-141215-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
501 AM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT TODAY UNTIL 11 PM MST FOR
ELEVATIONS ABOVE 5000 FEET FOR THE ROCKY MOUNTAIN FRONT.

A HIGH WIND WARNING IS IN EFFECT FROM 11 AM MST TO 8 PM MST TODAY
FOR ELEVATIONS BELOW 5000 FEET FOR THE ROCKY MOUNTAIN FRONT.
SOUTHWEST TO WEST WINDS 30 TO 45 MPH WITH GUSTS TO 70 MPH ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER MOIST PACIFIC STORM SYSTEM WILL APPROACH THE ROCKY
MOUNTAIN FRONT WEDNESDAY. SNOW LEVELS WILL RISE. RAIN WITH THIS
SYSTEM OVER THE SNOW PACK MAY PRODUCE HYDROLOGICAL CONCERNS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010>014-044>047-049>051-054-141215-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
501 AM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM 11 AM MST THIS MORNING TO 8
PM MST TONIGHT. SOUTHWEST TO WEST WINDS 30 TO 45 MPH WITH GUSTS TO
60 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER WEATHER SYSTEM WILL APPROACH THE AREA WEDNESDAY NIGHT AND
THURSDAY FOR STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-052-053-055-141215-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN-
501 AM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT WEATHER SYSTEM WILL APPROACH THE AREA WEDNESDAY NIGHT FOR
SNOW ACCUMULATIONS. WINDS WILL INCREASE ON THURSDAY FOR POSSIBLE
BLOWING SNOW PROBLEMS FOR TRAVELERS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Blizzard Warnings in Montana, 2006Every blizzard warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.